Alert archive / Florida / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Jacksonville, FL

February 1, 202110 counties in Florida

NWS Jacksonville, FL issued this wind chill advisory at Feb 1, 2021, 2:32 PM EST for 10 counties in Florida. It took effect at Feb 2, 2021, 1:07 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2021, 2:32 PM EST (19:32 UTC)
In effect from
Feb 2, 2021, 1:07 AM EST
Expired
Feb 2, 2021, 9:00 AM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS42 KJAX 011932
WSWJAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jacksonville FL
232 PM EST Mon Feb 1 2021

...WIND CHILL ADVISORY TONIGHT FOR NORTHEAST FLORIDA...

FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138-
140-222-236-240-340-021000-
/O.NEW.KJAX.WC.Y.0001.210202T0900Z-210202T1400Z/
Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford-
Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler-
Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia-
Western Alachua-Central Marion-Western Marion-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, 
Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair,
Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, 
Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, 
Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, 
Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, 
Oleno State Park, Lulu, Watertown, High Springs, Newberry, 
Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport
232 PM EST Mon Feb 1 2021

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY...

* WHAT...Strong northwest winds will produce very cold wind chill
  temperatures tonight and Tuesday morning. Wind chills as low as
  25 degrees are expected.

* WHERE...All of northeast Florida.

* WHEN...From 4 AM to 9 AM EST Tuesday.

* IMPACTS...Dangerous low wind chill values could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, a hat, and 
gloves. Protect people and pets from the cold and wind. 

&&

$$
2 follow-up statements
561 
WWUS42 KJAX 020607
WSWJAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jacksonville FL
107 AM EST Tue Feb 2 2021

...WIND CHILL ADVISORY TONIGHT FOR NORTHEAST FLORIDA...

FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138-
140-222-236-240-340-021400-
/O.EXT.KJAX.WC.Y.0001.210202T0607Z-210202T1400Z/
Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford-
Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler-
Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia-
Western Alachua-Central Marion-Western Marion-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, 
Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair,
Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, 
Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, 
Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, 
Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, 
Oleno State Park, Lulu, Watertown, High Springs, Newberry, 
Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport
107 AM EST Tue Feb 2 2021

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills in the low to mid 20s.

* WHERE...Portions of northeast and northern Florida.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
380 
WWUS42 KJAX 021356
WSWJAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jacksonville FL
856 AM EST Tue Feb 2 2021

FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138-
140-222-236-240-340-021500-
/O.EXP.KJAX.WC.Y.0001.000000T0000Z-210202T1400Z/
Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford-
Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler-
Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia-
Western Alachua-Central Marion-Western Marion-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, 
Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair,
Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, 
Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, 
Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, 
Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, 
Oleno State Park, Lulu, Watertown, High Springs, Newberry, 
Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport
856 AM EST Tue Feb 2 2021

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 12:18 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 1, 12:18 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1218 PM EST Mon Feb 1 2021

.AVIATION...
[Through 18Z Tuesday]

Cold-air advection strato-cu deck has settled in around 2500 ft
and most of the guidance has it breaking up way too soon in the
next 3-6 hours. The latest HRRR guidance suggests this MVFR cloud
deck will remain in place through the night and not start to break
up until the 12 time frame and for now have trended in that
direction with VFR CIGS and clouds become scattered by 15z. Gusty
West to Northwest winds will continue at 15G25 knots through the
period.

&&

.PREV DISCUSSION [818 AM EST]...

.NEAR TERM [Through Tonight]...

Line of showers and storms will have moved offshore early this
morning with the remaining fragments of showers clearing out over
the course of the day today. Blustery winds will develop from out
of the northwest following the fropa. High temperatures for the
day are expected to reach into the lower to mid 50s for southeast
Georgia and in the mid 50s and lower 60s for northeast Florida.
Overnight low temperatures will drop into the lower 30s, however
frost developments are not expected due to the high wind speeds.

.SHORT TERM [Tuesday Through Wednesday]...

Cold temperatures, clear skies, and dry weather will be in place
for midweek as a cold air mass associated with high pressure
settles in over the southeastern US. Breezy northwesterly winds
will become more mild Tuesday evening, with a potential for
overnight and early morning freezing conditions as temperatures
drop to about 32 degrees. High temperatures for midweek will be in
the 50s and lower 60s.

.LONG TERM [Thursday Through Monday]...

Temperatures will become warmer for the end of the week as high
pressure moves off to the east over the Atlantic and the
prevailing flow shifts about to become more out of the southwest.
A frontal boundary is expected to approach the region either
before or during the weekend, with forecast models showing a good
deal of discrepancies as to the exact timing and placing of the
frontal boundary.

.MARINE...

The cold front will move out into the Atlantic today, leaving the
region between low pressure to the northeast and high pressure
building in from the northwest. The high will continue to build
from the west tonight through Tuesday, then overhead for
Wednesday. Small Craft Advisory conditions will continue through
Tuesday night. Gale force gusts are forecasted for offshore
waters beginning this afternoon and continuing into Tuesday.

Rip Currents: Moderate risk through Tuesday.

.FIRE WEATHER...

Cold and dry pattern expected for today and Tuesday building in
behind the passage of the cold front. Strong northwest winds
today and Tuesday will produce high dispersions.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  33  50  29  54  31 /   0   0   0   0   0
SSI  36  50  32  53  36 /   0   0   0   0   0
JAX  35  52  31  57  34 /   0   0   0   0   0
SGJ  37  52  33  56  37 /   0   0   0   0   0
GNV  34  52  30  58  31 /   0   0   0   0   0
OCF  35  54  31  59  31 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 3 PM EST this afternoon for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Gale Warning until 3 PM EST Tuesday for Waters from Altamaha
     Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
     from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 3 PM EST Tuesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 9:32 PM ESTSpecial Weather StatementJAXHamilton, Suwannee43 min
Jan 31, 10:06 PM ESTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee54 min
Jan 31, 10:31 PM ESTSpecial Weather StatementJAXBaker, Columbia, Union44 min
Jan 31, 11:09 PM ESTSpecial Weather StatementJAXBradford, Clay, Duval, Nassau, Union51 min
Jan 31, 11:12 PM ESTSpecial Marine WarningJAX93 min
Jan 31, 11:30 PM ESTSevere Thunderstorm WarningJAXDuval, Nassau45 min
Jan 31, 11:53 PM ESTSpecial Weather StatementJAXClay52 min
Feb 1, 12:14 AM ESTSpecial Marine WarningJAX91 min
Feb 1, 1:29 AM ESTGale WarningJAX49 hr
Feb 1, 2:59 PM ESTSmall Craft AdvisoryJAX47 hr

Nearby

Wind Chill Advisories in Florida, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.